| Catalog Number |
Z311H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown robot assisted procedure on an unknown date and suture was used.During surgery, the needle was broken.It was not a control release needle.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4) d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the needle was broken in the surgical field.The needle was broken easily when the needle was passed through the tissue about twice.There was no need to search using x-rays or ct scans.All broken needle were retrieved.The following information was requested, but unavailable: did the needle fall into the patient?unk was the needle piece(s) retrieved during the same procedure?unk were x-rays taken to locate the needle piece(s)?unk what measures were taken to retrieve the broken piece?unk was there any additional tissue damage as a result of searching for the needle piece?unk if not retrieved, in what tissue structure the needle was retained? is there any plan in place to remove the needle in the future? please provide details.=>unk what is current condition of the patient?unk can you identify the lot number of the product involved?unk.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/11/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigational summary: the product received for analysis was z311h.Visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle, labeled as (b)(4), was submitted for fractographic evaluation on april 20, 2026.The component was identified as product code z311h.It was requested that hsa assess the fracture mode of the failure.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.